Alert archive / Arkansas / Flash Flood Warnings in 2005

Flash Flood Warning 9, NWS Little Rock, AR

June 6, 2005Jefferson County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 6, 2005, 10:39 PM CDT for Jefferson County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2005, 10:39 PM CDT (03:39 UTC)
Expired
Jun 7, 2005, 12:45 AM CDT
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Jefferson County, AR

The radar

The Little Rock radar (KLZK), 63 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 3.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2005-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1172 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2005-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1172 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1721 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 070340
FFWLZK
ARC069-070545-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1039 PM CDT MON JUN 6 2005

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JEFFERSON COUNTY IN SOUTHEAST ARKANSAS

* UNTIL 1245 AM CDT

* AT 1039 PM...DOPPLER RADAR IN LITTLE ROCK CONTINUED TO INDICATE 
SHOWERS AND THUNDERSTORMS OVER MUCH OF JEFFERSON COUNTY. STREET 
FLOODING IS BEGINNING TO DEVELOP IN PORTIONS OF THE COUNTY...AND 
WILL CONTINUE FOR THE NEXT HOUR OR TWO. 

&&

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN
AROUND AND GO THE OTHER WAY.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A VEHICLE DOWNSTREAM.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3447 9178 3412 9176 3412 9221 3447 9220

$$

57

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 2:50 PM CDT, 7 hours 49 minutes earlier.

Area forecast discussion, Jun 6, 2:50 PM CDT, 7 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
250 PM CDT MON JUN 6 2005

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
FEW STORMS DVLPD ALONG OUTFLOW BNDRY ACRS SRN MO AND NRN AR DURG THE
PAST FEW HRS. ADDITIONAL CONVECTION HAS ALSO FORMED OVR WRN AR AS
MCV CONTS MOVG NEWD FROM ERN OK. WL WATCH RADAR TRENDS PRIOR TO ZN
ISSUANCE BEFORE FINALIZING POPS FOR THIS EVENING....BUT EXPECT TO
RUN WITH CHC POPS THRU THE EARLY EVENING HRS. BULK OF ACTIVITY WL
DIMINISH LATER THIS EVENING WITH LOSS OF HEATING.

RAIN CHCS THRU THE SHORT TERM WL CONT TO BE DETERMINED MAINLY BY
MESOSCALE FEATURES. CONVECTIVE TRENDS THE NEXT FEW DAYS WL RMN
MAINLY DIURNAL. MODELS INDC THAT LTL CHG IS EXPECTED IN THE UPPER
FLOW PATTERN...WITH A WEAK UPPER TROF AXIS PROGGED TO PERSIST VCNTY
THE MS RVR. THUS...HAVE GONE WITH CHC POPS FOR THE ERN ZNS THRU
THU...WITH SLGT CHC NOTED ELSEWHERE.

GENERALLY WENT WITH PERSISTENCE FOR TEMPS IN THE SHORT TERM.
RAINFREE LOCATIONS WL CONT TO SEE THE WARMEST READINGS DURG THE
DAY...WHICH AT THIS POINT LOOKS TO BE THE CNTRL AR COUNTIES. MOS
TEMPS STILL LOOK AT TAD COOL FOR HIGHS...BUT MIN READINGS LOOK GOOD
THRU THE PD.
&&

.LONG TERM...FRIDAY THROUGH MONDAY
SUMMER-LIKE PATTERN WILL CONTINUE THROUGH THE EXTENDED PERIOD. UPPER
TROUGH OVER THE CENTRAL U.S. WILL TRANSLATE EAST OVER ARKANSAS
MONDAY. OTHERWISE ARKANSAS WILL BE ON THE WESTERN EDGE OF HIGH
PRESSURE LOCATED OVER THE ATLANTIC. GENERALLY DIURNAL CONVECTION
WITH LOW POPS IS EXPECTED THROUGH THE PERIOD. MOST OF THE MOISTURE
WILL BE OVER THE EASTERN HALF OF THE AREA SO WILL LEAVE POPS A BIT
HIGHER IN THE EAST. WARM AND HUMID CONDITIONS WILL CONTINUE...WITH
NORMAL DAYTIME HIGHS ARE EXPECTED WITH WARMER THAN NORMAL LOW
TEMPERATURES AT NIGHT.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

44/51
Hazardous weather outlook, Jun 6, 5:00 AM CDT, 17 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT MON JUN 6 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTE AT THIS TIME.

THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE AREA TODAY...MAINLY
THIS AFTERNOON AND EVENING. ISOLATED STORMS COULD BRIEFLY BECOME
STRONG WITH GUSTY WINDS AND POSSIBLY SOME HAIL...BUT NO SIGNIFICANT
SEVERE WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WARM AND HUMID CONDITIONS WILL CONTINUE ACROSS ARKANSAS DURING THE
PERIOD. WEAK AREAS OF LOW PRESSURE ALOFT WILL MOVE ACROSS THE STATE
FROM THE SOUTHWEST. THIS WILL TRIGGER ISOLATED TO SCATTERED MAINLY
AFTERNOON AND EVENING THUNDERSTORMS. THIS PATTERN COULD PRODUCE
ISOLATED BRIEF SEVERE THUNDERSTORMS AND HEAVY RAINFALL BUT NO
SIGNIFICANT SEVERE WEATHER OR FLOODING IS EXPECTED AT THIS TIME.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK

38/29

In the hours before

Local storm report, Jun 6, 8:57 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
857 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     PARIS                   35.29N 93.72W
06/06/2005                   LOGAN              AR   LAW ENFORCEMENT

            TREES DOWN

0345 PM     TSTM WND DMG     SUBIACO                 35.30N 93.64W
06/06/2005                   LOGAN              AR   LAW ENFORCEMENT

            POWER LINES DOWN

0430 PM     FLASH FLOOD      PARIS                   35.29N 93.72W
06/06/2005                   LOGAN              AR   LAW ENFORCEMENT

            STREET FLOODING IN TOWN

0505 PM     HAIL             6 W LEAD HILL           36.41N 93.01W
06/06/2005  0.75 INCH        BOONE              AR   LAW ENFORCEMENT

0659 PM     HAIL             1 NW SPARKMAN           33.93N 92.86W
06/06/2005  1.75 INCH        DALLAS             AR   LAW ENFORCEMENT

&&

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:41 PM CDTSevere Thunderstorm WarningLZKClark49 min
Jun 6, 7:50 PM CDTSevere Thunderstorm WarningLZKDallas, Grant, Hot Spring55 min
Jun 6, 7:56 PM CDTSevere Thunderstorm WarningLZKPulaski64 min
Jun 6, 9:00 PM CDTSevere Thunderstorm WarningLZKGrant, Saline45 min
Jun 7, 4:02 PM CDTSevere Thunderstorm WarningLZKOuachita43 min
Jun 7, 5:12 PM CDTSevere Thunderstorm WarningLZKCalhoun33 min
Jun 7, 5:35 PM CDTSevere Thunderstorm WarningLZKDallas40 min
Jun 7, 5:53 PM CDTSevere Thunderstorm WarningLZKCleveland52 min
Jun 7, 6:03 PM CDTSevere Thunderstorm WarningLZKSaline42 min
Jun 7, 6:28 PM CDTSevere Thunderstorm WarningLZKMonroe62 min
Jun 7, 6:40 PM CDTSevere Thunderstorm WarningLZKArkansas50 min

Nearby

Flash Flood Warnings in Arkansas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.